Newbie requires feedback on under active thyroid, swollen foot and pain in hip

I have an under active thyroid but also been struggling with a swollen right foot and now pain in my right hip area - could these be connected as I have been treated with physio for my foot (tendernitus) since May which has recently flared back up again. I am now being sent for blood tests to see if there may be an infection that is causing the swelling in the foot.

The pain in my hip I put down to just normal aches and pains but now I am not so sure after reading some of the comments.

I have put on weight, have dry skin on my inner ears, feel the cold and could sleep any time of the day (I guess all the normal symptoms) and currently take 125mg of Levothyroxine a day as well as 100mg of Sertraline.

I am a newbie to this site, so any feedback would be greatly appreciated and as I go towards my 46th birthday soon, most of the time, my body seems to feel much older!

8 Replies

oldestnewest
  • You may not still be on enough meds. If you can post your latest thyroid blood test results here and someone will comment. Please put the ranges (figures in brackets) as labs differ.

    I am not sure if this will help but swelling can be a sign of undertreatment.

    web.archive.org/web/2010122...

    You are like most of us when first diagnosed - haven't a clue about the purpose of the thyroid gland. You will have to read and learn as much as possible in order to improve your health as GP's are sadly not trained in clinical symptoms (of which swelling is one) and tell you how well you are by the result of a TSH blood test.

    Thyroiduk.org have recommended books, some which can be loaned for the cost of postage

    thyroiduk.org.uk/tuk/search...

    One I read 'Tears Behind Closed Doors' is a must read as you can be diagnosed with all sorts of problems before actually being diagnosed as hypo.

  • Who is the author please x

  • The author of Tears Behind Closed Doors is Diana Holmes. Her own experience.

  • Hi Simpy, I imagine you're taking the Sertraline for depression? Did you know that depression is also a hypo symptom and the anti-depressant could be making your hypo worse.

    Just something you might want to research further...

    Grey

  • Hi Grey & Shaws

    I would have hoped my GP would have picked this one up as I was initially put on Sertraline back in March 2011 and was diagnosed in May/June time 2011 and started off on 25mg then went up to 50mg then 75mg and have been on 100mg for a while until recently after another blood test and now on 125mg daily.

    I have had numerous issues hence been on Sertraline for so long but the issue with my foot started in May this year and the pain in my hip had for the past couple of months or so.

    I never though the Sertraline could affect the thyroid tablets, so will be looking into this when I get my blood test appointment come through from the GP.

    What a nightmare, I never thought that all these issues could be related but it is good to know that there is so much help and advice out there.

    Thanks

  • Have you had your Vit D tested? low Vit D levels can cause pain in joints - this happened to me, once I got my levels up my pain went. My GP prescribed pro D3.

  • Hi Simpy,

    Happy New Year. Like eshopper I would recommend the Vit D test.

    I had awful joint pain, particulary the hips and feet plus swelling in my feet. The thyroxine did nothing, but after 4 weeks on prescription Vit D bingo it had gone.

    Also it's worth noting that Vit D is fat soluble, so in order to absorb it through the gut you need fat in your diet. Only saying as I was taking benecol for 2 years to keep my weight down. It stopped me absorbing the Vit D.

    The Vit D must also be taken 4 hours apart from the levo as has calcium in.

    Keep going, you'll crack it. P.S whilst I agree with the above re anti- depressants please don't stop them before speaking to your gp as you'll need to wean off them.

    Sam x

  • Have you thought about other issues, i.e. physical or emotional? I recommend having a look at Jan Trewartha's website on Body Realignment. Emotional issues can be stored in tissue and cause illness and aches and pains. When these are released the body starts the process of healing.

    Best wishes for 2013.

You may also like...